herbicide poisoning


Also found in: Dictionary, Thesaurus, Encyclopedia.
Related to herbicide poisoning: pesticide poisoning, Insecticide Poisoning

herbicide poisoning

[her′bisīd]
Etymology: L, herba, grass, caedere, to kill
a poisoning caused by the ingestion, inhalation, or absorption of a substance intended for use as a weed killer or defoliant. Many of the commonly used agricultural herbicides can produce symptoms ranging from skin irritation to hypotension, liver and kidney damage, and coma or convulsions. Estimated fatal doses may be as small as 1 to 10 g. Some herbicides contain extremely toxic substances; poisoning is characterized by dysphagia, burning stomach pain, throat constriction, diarrhea, or other severe symptoms.

herb·i·cide poi·son·ing

(ĕr'bi-sīd poy'zŏn-ing)
Intoxication or poisoning caused by chemical agents intended to kill insects and other sources of damage to plants; especially common among agricultural workers.

herbicide poisoning

Poisoning caused by the use of a toxic herbicide such as 2,4-D.
See also: poisoning